MAUDE Adverse Event Report: ST. JUDE MEDICAL (CVD-MINNETONKA) AMPLATZER VASCULAR PLUG II; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

ST. JUDE MEDICAL (CVD-MINNETONKA) AMPLATZER VASCULAR PLUG II; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 9-AVP2-010
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/22/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The results/method and conclusion codes along with investigation results will be provided in a subsequent submission.
 
Event or Problem Description
On(b)(6) 2021, a 10mm amplatzer vascular plug ii was selected for implant in a canine patient to occlude a pda.As the physician was positioning the device, the plug released before intended.The device was attempted to be snared, however it was unsuccessful and the plug remains in the patient's left pulmonary artery (lpa).It was reported that there are no plans to retrieve the device and the patient will be monitored.While this device is intended for human use and was used off-label in a canine patient, this event is being conservatively reported.It was reported that the patient is in stable condition.
 
Additional Manufacturer Narrative
Additional information sections: h2, h6, h10.An event of using an amplatzer vascular plug ii off label to close a canine pda and premature release of the device was reported.A more comprehensive assessment could not be performed as the device remains implanted was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Based on the information received, the cause of the reported incident could not be conclusively determined.Please note, per the instructions for use, (b)(4), revision a, "the safety and effectiveness of this device for cardiac uses (for example, patent ductus arteriosus or paravalvular leak closures) and neurological uses have not been established.".

Brand Name
AMPLATZER VASCULAR PLUG II
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
ST. JUDE MEDICAL (CVD-MINNETONKA)
14901 deveau place
minnetonka MN 55345 2126
MDR Report Key11369137
Report Number2182269-2021-00019
Device Sequence Number17089109
Product Code KRD
UDI-Device Identifier00811806010380
UDI-Public00811806010380
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K071125
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2025
Device Model Number9-AVP2-010
Device Catalogue Number9-AVP2-010
Device Lot Number7737700
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/27/2021
Supplement Date Received by Manufacturer02/24/2021
Initial Report FDA Received Date02/23/2021
Supplement Report FDA Received Date02/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;